Compare to the active ingredients in Vicks® NyQuil® Cough, GoodSense® NightTime Cough, cherry flavor liquid, temporarily relieves cold symptoms such as cough, runny nose and sneezing so you can rest.
GoodSense® NightTime Cough, cherry flavor liquid, contains Dextromethorphan HBr (Cough Suppressant) 30 mg to relieve cough and Doxylamine Succinate (Antihistamine) 12.5 mg to relieve sneezing and runny nose in each 30 mL dose. This product is gluten free.
A cough is a natural reflex that protects your lungs. Coughing helps clear your airways of lung irritants, such as smoke and mucus (a slimy substance). This helps prevent infections. A cough also can be a symptom of a medical problem.
Prolonged coughing can cause unpleasant side effects, such as chest pain, exhaustion, light-headedness, and loss of bladder control. Coughing also can interfere with sleep, socializing, and work.
Coughing occurs when the nerve endings in your airways become irritated. The airways are tubes that carry air into and out of your lungs. Certain substances (such as smoke and pollen), medical conditions, and medicines can irritate these nerve endings.
A cough can be acute, subacute, or chronic, depending on how long it lasts.
An acute cough lasts less than 3 weeks. Common causes of an acute cough are a common cold or other upper respiratory infections. Examples of other upper respiratory infections include the flu, pneumonia, and whooping cough.
A subacute cough lasts 3 to 8 weeks. This type of cough remains even after a cold or other respiratory infection is over.
A chronic cough lasts more than 8 weeks. Common causes of a chronic cough are upper airway cough syndrome (UACS); asthma; and gastroesophageal reflux disease, or GERD.
“UACS” is a term used to describe conditions that inflame the upper airways and cause a cough. Examples include sinus infections and allergies. These conditions can cause mucus to run down your throat from the back of your nose. This is called postnasal drip.
Asthma is a long-term lung disease that inflames and narrows the airways. GERD occurs if acid from your stomach backs up into your throat.
Source: U.S. Department of Health and Human Services, National Heart, Lung, and Blood lnstitute, National Institutes of Health,www.nhlbi.nih.gov/health/health-topics/topics/cough
Active ingredients: Dextromethorphan HBr 30 mg, cough suppressant; Doxylamine succinate 12.5 mg, antihistamine. Inactive ingredients: alcohol, anhydrous citric acid, FD&C blue no. 1, FD&C red no. 40, flavor, high fructose corn syrup, polyethylene glycol, propylene glycol, purified water, saccharin sodium, sodium citrate.
Adults & children 12 yrs & over: 30 mL every 6 hrs Children 4 to under 12 yrs: ask a doctor Children under 4 yrs: do not use